Spondyloarthritis / Spondylitis Forums - Spondylitis Association of America
Spondylitis Association of America Home Page Learn About Spondyloarthritis / Ankylosing Spondylitis About Us - Our Work More Ways To Connect With Others / Support Groups And More Become a Member of SAA We Are A Nonprofit - Donate Today Shop for Products
Page 2 of 3 < 1 2 3 >
Topic Options
#244020 - 11/17/12 02:04 AM Re: painful heels [Re: an0thermike]
laurru21 Offline
Registered Visitor

Registered: 11/11/12
Posts: 56
thanks..I've actually seen them before. Are you taking remicade because that doesn't work enough or for other issues unrelated from peripheral pain?

Top
#245415 - 12/13/12 11:36 PM Re: painful heels [Re: laurru21]
an0thermike Offline
Registered Visitor

Registered: 05/11/12
Posts: 314
Loc: SF Bay Area
sorry just your post.

The peripheral pain was never really my main problem, it was annoying, but I could deal with it. My main problem is my upper back, and the curcumin just doesn't even touch that pain. For the peripheral pain though, the curcumin was almost miracle-like. I really suggest at least giving it a try. And if you do try it, I was taking about 3 to 4 500mg pills a day.

I actually just started remicade a week ago. And I started it because my back symptoms were just progressing too much and I couldn't take it anymore. The remicade hasn't really done much yet, but I'm hoping I feel some effect after my 2nd infusion.
_________________________
Mike / 31yo / HLA-B27+ / diagnosed with AS march 2012
FODMAP diet, Taking curcumin, and fish oil for inflammation, omeprazole, Tramadol PRN for pain, Celebrex, lots of probiotics, Xolair for rashes.

Top
#245441 - 12/15/12 02:05 AM Re: painful heels [Re: laurru21]
Lease Offline
Registered Visitor

Registered: 09/02/12
Posts: 12
Loc: South Africa
I know I'm late to this party, but heres what I have to say!

I'm on mtx and still have horrible heel pain. Have tried almost everything to try and sort it out- even went as far as strapping my foot and putting a guard on it to try and see if that wouldn't help.

I'm a teacher, so I'm on my feet 99% of the day, so I understand how painful it can be! What I have found that works is a pair of shoes. Who would have thought!!!

I bought a pair of "skechers go walk" and it feels like I'm walking on air! Most comfy shoes I've ever had! Has made a big difference with my heel pain- it almost "cushions the blow".

Here's the link for the pair I have :
http://www.skechers.com/style/13522/skechers-gowalk-everyday/bkw

If medication doesn't work- maybe take a look at shoes!

Lease

Top
#245452 - 12/15/12 02:37 PM Re: painful heels [Re: laurru21]
iviary Offline
Registered Visitor

Registered: 11/30/10
Posts: 2008
Loc: North Texas
Absolutely look at shoes. I live in Clark's shoes 95% of the time because my beloved, adorable, cheap shoes from Target and Payless absolutely kill my feet now that my PsA is active. My foot pain is more in my toes and arches, but I'm sure heels can be effected by footwear too!
_________________________
Mary, 25, happily married pro photographer, momma to 2 great danes.
Dx: Psoriatic Arthritis, Fibromyalgia, Psoriasis, Sjogren's, IBS, Hiatal Hernia, & possible Endometriosis.
Meds: Stelara, Methotrexate, Relafen, Omeprazole, Lyrica, Tizanidine, Voltaren Gel, Tramadol

Top
#245516 - 12/17/12 01:06 AM Re: painful heels [Re: an0thermike]
laurru21 Offline
Registered Visitor

Registered: 11/11/12
Posts: 56
ok..thank you for the info. But does the curcuim give you hearburn? (I saw you say you take nexium for that and something else) Heartburn is a major issue for me..so wondering if that affects it. Thanks!!

Top
#245518 - 12/17/12 01:11 AM Re: painful heels [Re: laurru21]
laurru21 Offline
Registered Visitor

Registered: 11/11/12
Posts: 56
Thank you for the advice everyone...it's much appreciated. But,I have tried every conceivable shoe, orthotic for the past 15 years since this has begun in my heels. Have had surgery, injections, physical therapy..you name it.. these feet have tried it. I couldn't even imagine being a teacher..the heel pain starts 10 minutes after standing in the beginning of the day and just continues on all day. @Mike..maybe I will give the natural stuff a whirl, if it doesn't cause heartburn? But looks like I'm getting close to the Humira because I can not deal with the limitations/restrictions of this heel pain anymore.

Top
#245519 - 12/17/12 01:15 AM Re: painful heels [Re: an0thermike]
laurru21 Offline
Registered Visitor

Registered: 11/11/12
Posts: 56
Also, @Mike --do you know if you can take the curcuim with an anti-depressant? I have so much anxiety from all this pain..have to take an anti-depressant as well.

Top
#245569 - 12/18/12 01:54 AM Re: painful heels [Re: laurru21]
an0thermike Offline
Registered Visitor

Registered: 05/11/12
Posts: 314
Loc: SF Bay Area
I'm sure you can. Curcumin is alot safer than an NSAID or something. Curcumin is basically just the spice turmeric.

I think its only downside is that can increase stomach acid a little bit, but again, its way safer on your stomach than an NSAID.
_________________________
Mike / 31yo / HLA-B27+ / diagnosed with AS march 2012
FODMAP diet, Taking curcumin, and fish oil for inflammation, omeprazole, Tramadol PRN for pain, Celebrex, lots of probiotics, Xolair for rashes.

Top
#245773 - 12/22/12 01:06 PM Re: painful heels [Re: laurru21]
laurru21 Offline
Registered Visitor

Registered: 11/11/12
Posts: 56
Ok thanks...but did you get heartburn from it?

Top
#247318 - 01/21/13 03:43 AM Re: painful heels [Re: laurru21]
Ericsmom Offline
Registered Visitor

Registered: 10/28/07
Posts: 233
Loc: Ventura County, CA
Hi Laurru- My son is now 17 but was diagnosed at 11. I had been taking him in for heel pain for 2 years before that-that was his first symptom- but it wasn't until his ankles swelled visibly that he was finally diagnosed. His heal pain was severe enough that it was difficult for him to walk sometimes. He started off on MTX, mostly because our insurance required it before they would authorize any TNF blockers. He was finally put on Enbrel, which was a miracle drug for him. When it became less effective after a couple of years, he switched to Humira and is still using it.

The MTX really did little to help and he eventually discontinued it, after using it for about 1-1/2 yrs. along with the Enbrel. It did not have any side effects and definitely did not affect his hair- he has really thick curly hair and did not lose any of it!!! NSAIDS did help a bit but tore up his stomach. Really, the anti-TNF's have been the most effective, and he has had no side effects of any kind. How long were you on Enbrel before you stopped? I know it can take several months to start working. Even if you had no luck w/ Enbrel, you might consider one of the other drugs in that class. Sometimes one will be ineffective, but another similar drug may work.

Don't give up- there are so many options out there for you. Best of luck!

Top
Page 2 of 3 < 1 2 3 >


Moderator:  ElinAslanyan